Texas, 2007

Flash Flooding and Flooding in Texas, June 26, 2007

June 26, 2007 · NWS OUN · 11 events in 5 counties and zones

Waves of intense showers and thunderstorms continued to move north through northern Texas. The heavy rainfall and already saturated ground helped cause more flash flooding through the morning and early afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Waves of intense showers and thunderstorms continued to move north through northern Texas. The heavy rainfall and already saturated ground helped cause more flash flooding through the morning and early afternoon hours. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 2:33 AM CST, 5 hours 57 minutes earlier.

Area forecast discussion, Jun 26, 2:33 AM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CDT TUE JUN 26 2007

.DISCUSSION...
A NEARLY STATIONARY UPPER LOW... CURRENTLY CENTERED OVER WESTERN
NORTH TEXAS... WILL MAINTAIN A PATTERN THAT IS FAVORABLE FOR RAIN
OVER MUCH OF OUR FORECAST AREA. THE RAIN WILL BE MOSTLY TO THE
EAST OF THE SHEAR AXIS ASSOCIATED WITH THIS LOW... WHICH WILL
FAVOR ALL BUT OUR NORTHWESTERN COUNTIES.

DUE TO AT LEAST TWO WEEKS OF DAILY RAINS... THE GROUND IS QUITE
WET OVER NEARLY ALL OUR FORECAST AREA. ...AND WITH PRECIPITABLE
WATER VALUES AROUND 2 INCHES OVER THE SOUTHEAST HALF OR SO OF OUR
AREA... THE EXISTING FLASH FLOOD WATCH LOOKS QUITE REASONABLE.

THIS FORECAST WILL FEATURE REFINED RAIN CHANCES... AND THE NUMBERS
FOR TODAY MAY CHANGE BEFORE THE FORECAST IS ACTUALLY ISSUED...
DEPENDING ON THE PROGRESS OF THE CURRENT RAIN PATTERN. ALSO...
TEMPERATURES HAVE BEEN MODIFIED SLIGHTLY TO REFLECT THE NEARLY
PERPETUAL CLOUD COVER AND WIDESPREAD RAIN THAT IS EXPECTED
TODAY... TOMORROW... AND POSSIBLY THURSDAY.

RAIN CHANCES DECREASE TOWARD THE WEEKEND... MOSTLY BECAUSE OF
GRADUALLY INCREASING UNCERTAINTIES AS TO EXACTLY WHAT WILL HAPPEN.
IF THE MODELS ARE RIGHT... AND THE UPPER LOW MOVES ONLY SLIGHTLY
TO THE EAST... THE EASTERN HALF OR SO OF OUR FORECAST AREA WILL
SEE RAIN EVERY DAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  70  80  69 /  90  70  70  60
HOBART OK         82  69  84  68 /  70  50  60  50
WICHITA FALLS TX  84  71  83  70 /  80  70  70  60
GAGE OK           84  66  81  65 /  40  40  50  40
PONCA CITY OK     80  69  82  69 /  80  60  70  60
DURANT OK         81  72  81  72 / 100  90  70  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ018>020-
     023>032-035-037>048-050>052.

TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TXZ085-086-
     088>090.

&&

02/23
Hazardous weather outlook, Jun 26, 5:45 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CDT TUE JUN 26 2007

OKZ004>048-050>052-TXZ083>090-261700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A NEARLY STATIONARY UPPER-LEVEL SYSTEM WILL REMAIN OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.  LIFT TO THE EAST
OF THIS SYSTEM WILL CAUSE NUMEROUS SHOWERS AND MANY THUNDERSTORMS
OVER MOST OF OKLAHOMA AND NORTH TEXAS. THE ASSOCIATED CLOUDS WILL
MINIMIZE DAYTIME HEATING... AND ONLY SMALL AMOUNTS OF INSTABILITY
ARE EXPECTED THROUGH TONIGHT.  AS A RESULT... THE RISK OF LARGE HAIL
AND STRONG WINDS WILL BE LOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS MOST OF THE
AREA. ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF IN SOME
AREAS... AND POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THE OVERALL WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE
REMAINDER OF THIS WEEK.  AS THE UPPER-LEVEL SYSTEM DRIFTS SLOWLY
EAST... THUNDERSTORM CHANCES WILL ALSO SHIFT EAST FROM DAY TO DAY.
STORMS WILL PROBABLY BE CONFINED TO THE EASTERN HALF OF OKLAHOMA BY
MONDAY.

OTHER HAZARDOUS WEATHER...
THE CONTINUING FLOW OF MOISTURE INTO THE SOUTHERN PLAINS... ALONG
WITH A TENDENCY FOR STORMS TO MOVE SLOWLY... WILL RESULT IN A
CONTINUED RISK OF FLOODING.  IF THE UPPER-LEVEL SYSTEM MOVES EAST AS
EXPECTED... THE RISK OF FLOODING WILL BECOME SIGNIFICANTLY LESS BY
THE BEGINNING OF NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

CMS

In the hours before

Local storm report, Jun 26, 6:19 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     FLASH FLOOD      DUNCAN                  34.52N 97.97W
06/26/2007                   STEPHENS           OK   LAW ENFORCEMENT

            US HWY 81 AT ELDER STREET IMPASSABLE DUE TO HIGH WATER. N
            STREET FROM CHESTNUT TO EASTLAND STREET ALSO INPASSABLE.
            REPORTED BY LAW ENFORCEMENT VIA AMATEUR RADIO.

&&

FM
Local storm report, Jun 26, 6:21 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      N COMANCHE              34.37N 97.97W
06/26/2007                   STEPHENS           OK   AMATEUR RADIO

            OLD US HWY 81 IMPASSABLE TO DUE TO HIGH WATER.

&&

FM
Local storm report, Jun 26, 6:43 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      COOKIETOWN              34.27N 98.45W
06/26/2007                   COTTON             OK   AMATEUR RADIO

            NUMEROUS LOCATIONS ON US HWY 281 BETWEEN COOKIETOWN AND
            RANDLETT HAVE WATER COVERING THE ROAD, AS WELL AS
            LOCATIONS BETWEEN COOKIETOWN AND WALTERS.

&&

FM

The radar

The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 14:31 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 4 flood. Local standard time, as filed.

Flash Flood, Wichita

When
June 26, 8:30 AM CST
Where
Wichita County, Wichita Falls
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.900, -98.500

Several streets in the city were closed due to high water.

Flash Flood, Archer

When
June 26, 9:30 AM CST
Where
Archer County, 4 mi SW of Lakeside City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.789, -98.579

St. HWY 79 at FM 2224 was closed due to high water.

Flash Flood, Archer

When
June 26, 9:30 AM CST
Where
Archer County, 10 mi N of Archer City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.745, -98.630

St. HWY 79 closed due to high water.

Flash Flood, Clay

When
June 26, 9:45 AM CST
Where
Clay County, 6 mi N of Henrietta
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.907, -98.200

FM 1197 was closed due to high water. Water from Long Creek was four feet deep over the roadway.

Flash Flood, Wilbarger

When
June 26, 10:00 AM CST
Where
Wilbarger County, 8 mi S of Vernon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.034, -99.280

HWY 283 was closed due to high water.

Flash Flood, Baylor

When
June 26, 10:30 AM CST
Where
Baylor County, 9 mi N of Mabelle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.800, -99.130

US 283/183 was closed due to high water.

Flash Flood, Clay

When
June 26, 10:54 AM CST
Where
Clay County, 2 mi S of Petrolia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.001, -98.230

St. HWY 148 was closed due to high water.

Flood, Archer

When
June 26, 11:36 AM CST
Where
Archer County, 5 mi S of Archer City
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.528, -98.630

HWY 79 was closed due to continued high water.

Flood, Archer

When
June 26, 12:10 PM CST
Where
Archer County, 5 mi N of Archer City
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.672, -98.630

HWY 79 was closed due to continued high water.

Flood, Archer

When
June 26, 1:47 PM CST
Where
Archer County, 6 mi N of Archer City
Cause
Heavy Rain
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
33.687, -98.630

Two houses on Coleman Road were evacuated due to continued high water. Monetary damages were estimated.

Flood, Clay

When
June 26, 2:06 PM CST
Where
Clay County, 3 mi N of Henrietta
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.863, -98.200

HWY 148 was closed due to high water between Henrietta and Petrolia.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44351, 44354, 44357, 44362, 44364, 44366, 44368, 44372, 44373, 44377, 44380.